MAUDE Adverse Event Report: COVIDIEN LLP (SHANGHAI) 30CM PERCUTANEOUS ANTENNA X1; ABLATION ANTENNA

COVIDIEN LLP (SHANGHAI) 30CM PERCUTANEOUS ANTENNA X1; ABLATION ANTENNA
Model Number CA30L1
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Covidien reference#: (b)(4).Date of initial report: 02/17/2016.Evaluation of the incident antenna confirmed the reported event.Covidien¿s investigation identified two possible root causes for the device failure.The hub divider shifting distally within the hub or the inflow tube expanding or rupturing.Corrective actions have been implemented.A spacer was added to prevent the hub from shifting.Additionally, the inflow tube material was revised.The new inflow tube is made from polyimide, which results in inflow tubes with more strength reducing the likelihood of expansion or rupture.
 
Event or Problem Description
The customer reported that during a liver ablation procedure, the antenna was set up to the iv fluid bag and pump according to the instructions for use.The device was used successfully for the first ablation.The device was repositioned to ablate at another location.After operating for approximately 5 seconds the generator experienced a 'high temp alarm'.The nurse pressed the 'reset' button and the generator again displayed a 'high alarm'.After trying this 3 times, the nurse noticed that there was no dripping in the drip chamber.The tubing was inspected for kinks and none were found.The tubing was taken out of the pump and then put back into the pump.The nurse then hit the 'reset' button and again the generator displayed a 'high alarm'.The use of the system was discontinued.The procedure was not completed.There was no injury to the patient.

Brand Name
30CM PERCUTANEOUS ANTENNA X1
Common Device Name
ABLATION ANTENNA
Manufacturer (Section D)
COVIDIEN LLP (SHANGHAI)
10 bldg, no.789 puxing rd
shanghai 20111 4
CH  201114
MDR Report Key5442258
Report Number3006451981-2016-00132
Device Sequence Number13528555
Product Code NEY
UDI-Device Identifier10884521189553
UDI-Public01108845211895531717101310S5KG002X
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberCA30L1
Device Catalogue NumberCA30L1
Device Lot NumberS5KG002X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2016
Initial Report FDA Received Date02/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR